Alert archive / Colorado / Red Flag Warnings in 2016
Red Flag Warning 25, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Sep 22, 2016, 3:46 PM MDT for 7 counties in Colorado. It took effect at Sep 23, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2016, 3:46 PM MDT (21:46 UTC)
- In effect from
- Sep 23, 2016, 12:00 PM MDT
- Expired
- Sep 23, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO
The radar
The Denver radar (KFTG), 28 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937 WWUS85 KBOU 222146 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 346 PM MDT THU SEP 22 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FRIDAY AFTERNOON... .STRONG SOUTHERLY WINDS ARE EXPECTED OVER THE PLAINS OF NORTHEAST COLORADO ON FRIDAY. THERE WILL ALSO BE A WARM AND DRY AIRMASS IN PLACE. RELATIVE HUMIDITY VALUES WILL DECREASE SIGNIFICANTLY BY AFTERNOON. COZ241-246-247-230600- /O.NEW.KBOU.FW.W.0025.160923T1800Z-160924T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 346 PM MDT THU SEP 22 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN DOUGLAS...ELBERT AND LINCOLN COUNTIES THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247. * TIMING...NOON TO 8 PM. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...DUE TO DRY CONDITIONS AND INCREASING WINDS...PEOPLE SHOULD BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. LARGE FIRES COULD RESULT FROM CARELESSNESS OR INATTENTION AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
432 WWUS85 KBOU 230943 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 343 AM MDT FRI SEP 23 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .STRONG SOUTHERLY WINDS ARE EXPECTED OVER THE PLAINS OF NORTHEAST COLORADO TODAY. THERE WILL ALSO BE A WARM AND DRY AIRMASS IN PLACE. RELATIVE HUMIDITY VALUES WILL DECREASE SIGNIFICANTLY BY AFTERNOON. COZ240-245-231745- /O.EXA.KBOU.FW.W.0025.160923T1800Z-160924T0200Z/ NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- 343 AM MDT FRI SEP 23 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER AREA AND POINTS EAST... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 240 AND 245. * TIMING...NOON TO 8 PM. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...DUE TO DRY CONDITIONS AND INCREASING WINDS...PEOPLE SHOULD BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. LARGE FIRES COULD RESULT FROM CARELESSNESS OR INATTENTION AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ241-246-247-231745- /O.CON.KBOU.FW.W.0025.160923T1800Z-160924T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 343 AM MDT FRI SEP 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN DOUGLAS...ELBERT AND LINCOLN COUNTIES THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247. * TIMING...NOON TO 8 PM. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. *IMPACTS...DUE TO DRY CONDITIONS AND INCREASING WINDS...PEOPLE SHOULD BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. LARGE FIRES COULD RESULT FROM CARELESSNESS OR INATTENTION AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
904 WWUS85 KBOU 231747 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1147 AM MDT FRI SEP 23 2016 COZ240-241-245>247-240200- /O.CON.KBOU.FW.W.0025.160923T1800Z-160924T0200Z/ NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 1147 AM MDT FRI SEP 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER AREA AND POINTS SOUTH AND EAST... * AFFECTED AREA...FIRE WEATHER ZONES 240...241...245...246 AND 247. * TIMING...NOON TO 8 PM. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...DUE TO DRY CONDITIONS AND INCREASING WINDS...PEOPLE SHOULD BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. LARGE FIRES COULD RESULT FROM CARELESSNESS OR INATTENTION AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
607 WWUS85 KBOU 232101 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 301 PM MDT FRI SEP 23 2016 COZ240-241-245>247-240200- /O.CON.KBOU.FW.W.0025.000000T0000Z-160924T0200Z/ NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 301 PM MDT FRI SEP 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER AREA AND POINTS SOUTH AND EAST... * AFFECTED AREA...FIRE WEATHER ZONES 240...241...245...246 AND 247. * TIMING...NOON TO 8 PM. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...DUE TO DRY CONDITIONS AND INCREASING WINDS...PEOPLE SHOULD BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING A SPARK AND FIRE. LARGE FIRES COULD RESULT FROM CARELESSNESS OR INATTENTION AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
864 WWUS85 KBOU 240155 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 755 PM MDT FRI SEP 23 2016 COZ240-241-245>247-240300- /O.EXP.KBOU.FW.W.0025.000000T0000Z-160924T0200Z/ NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 755 PM MDT FRI SEP 23 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR THE DENVER AREA AND POINTS SOUTH AND EAST... A COLD FRONT HAS BROUGHT COOLER TEMPERATURES AND HIGHER HUMIDITIES THIS EVENING. EXPECT NORTHWEST WINDS GUSTING TO 30 MPH TO GRADUALLY DIMINISH THIS EVENING. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Sep 22, 3:37 PM MDT, 9 minutes earlier.
Area forecast discussion, Sep 22, 3:37 PM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 337 PM MDT Thu Sep 22 2016 .SHORT TERM...(This evening through Friday) Issued at 337 PM MDT Thu Sep 22 2016 Stratus cloud cover that lingered over the northeast plains held temperatures cooler through this afternoon. At the same time, increasing southwest flow aloft over the mountains has been generating some thunderstorms. Scattered showers should continue for a few more hours. Not much shower activity is expected on the plains due to the stability of the airmass. On Friday...southwesterly flow aloft over Colorado will be increasing ahead of the deep upper low moving into the Great Basin. Mid level moisture and a southerly upper jet will increase the threat of shower activity over the mountain zones. On the plains, increasing winds will bring warmer and drier condtions. Temperatures will reach well into the 80s with humidity levels dropping to 20 percent or less. Fire danger levels will be elevated, mainly on the Palmer Divide. .LONG TERM...(Friday night through Thursday) Issued at 337 PM MDT Thu Sep 22 2016 Deep upper level low for this time of year will shift northeast across Wyoming Friday night. The majority of the scattered showers and thunderstorms will lift north to near the Wyoming border early in the evening with the main instability area. CAPES only near 500 J/kg so threat of any severe weather seems limited as moisture scours out rather quickly to the northeast. Behind that action, look for strong downslope to develop along the Front Range during the evening. Through midnight, there is potential for a mean state critical layer with almost pure southerly flow aloft ahead of the trough axis. Meanwhile, mountain top flow turns nearly due westerly and increases to 30-35 knots. The combination of these may allow for brief development of strong winds along the Front Range Mountains and Foothills as mountain wave energy would be deflected down the Front Range, so have increased winds significantly in downslope wind prone areas Friday evening. In the mountains, moisture increases as well so should see snow develop with the arrival of wrap around moisture during the overnight hours into Saturday. Could see a couple inches of snow accumulation in the mountains near Rabbit Ears Pass, with some lighter snow spreading toward the Front Range mountains and Rocky Mountain National Park area. Temperatures will be much cooler in all areas by Saturday with continued cold advection. Could still see a few showers mainly in/near the mountains and adjacent plains due to cold air aloft, instability, and potential for shallow anticyclonic upslope flow. By Sunday, latest models are still diverging on solutions but appears some splitting of energy is expected to drop into the southern Rockies. There may be just enough moisture to keep a low chance of showers in the forecast, but overall looks like the ridge building over the top of the energy will begin to influence our weather with mainly dry but continued cool conditions. Overnight lows Sunday night will likely drop into the 30s/lower 40s on the plains with frost possible in some areas if skies clear sufficiently. Monday through Thursday, its becoming more confident that Colorado will reside under the blocking ridge. This ridge builds in between the upper low in the Great Lakes region and the upper low dropping to the U.S./Mexico border. As a result, will have mainly dry conditions and a gradual warming trend for this period. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 337 PM MDT Thu Sep 22 2016 VFR conditions should persist through the evening and overnight. One or two stray showers may drift across Denver in the evening, but impact at the airports should be limited. Typical, drainage southerly winds should continue overnight. Areas of low clouds are forecast to develop over Weld County late tonight which may move down to the northwest of KDEN around sunrise on Friday. If the stratus reaches KDEN, ifr ceilings and visibilities will result. But if the stratus remains to the northwest, then KDEN would be unimpacted. && .FIRE WEATHER... Issued at 337 PM MDT Thu Sep 22 2016 Increasing southerly flow across the state tomorrow is going to bring warmer temperatures...lower humidities and gusty south to southwest winds over the Palmer Divide. High temperatures in the lower 80s and humidities dropping to the upper teens will raise the fire danger levels...especially on the plains where grasses have cured out due to the recent dry weather. Will issue Red Flag Warning for zones 241...246 and 247 where the combination of gusty winds...warm temperatures and low humidities will make to most volatile conditions. The warning will run from noon through 8 PM. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Friday for COZ241-246-247. && SHORT TERM...Dankers LONG TERM...Barjenbruch AVIATION...Dankers FIRE WEATHER...Dankers
Hazardous weather outlook, Sep 22, 11:04 AM MDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1104 AM MDT THU SEP 22 2016 COZ030>051-231715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT THU SEP 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS THIS AFTERNOON AND TONIGHT AS A UPPER LEVEL STORM SYSTEM MOVES OVER UTAH TONIGHT. BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE PALMER DIVIDE AND URBAN CORRIDOR THIS EVENING WITH SOME RAIN...GUSTY WINDS AND SMALL HAIL. NO DAMAGING WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY INCREASING WINDS...WARM TEMPERATURES...AND LOW RELATIVE HUMIDITIES WILL CONTRIBUTE TO ENHANCED FIRE DANGER ON FRIDAY AFTERNOON ACROSS THE PLAINS. THERE WILL BE A CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS FRIDAY THROUGH SUNDAY. TEMPERATURES WILL BE COLD ENOUGH FOR SOME LIGHT SNOW IN THE HIGH COUNTRY FRIDAY NIGHT THROUGH SUNDAY. LITTLE ACCUMULATION IS EXPECTED. TEMPERATURES WILL BE BELOW SEASONAL NORMALS SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.